Texas, 2023Wildfire in Texas, March 4 to 5, 2023
March 4 to 5, 2023 · NWS CRP · 1 event in 1 county or zone
The Patton Fire burned 976 acres around 10 miles southwest of Austwell in eastern Refugio County on the 4th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Patton Fire burned 976 acres around 10 miles southwest of Austwell in eastern Refugio County on the 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 4, 11:53 AM CST, 7 minutes earlier.
Area forecast discussion, Mar 4, 11:53 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1153 AM CST Sat Mar 4 2023
...New AVIATION...
.UPDATE...
Issued at 1032 AM CST Sat Mar 4 2023
It will be a picture perfect day across South Texas today with
abundant sunshine, light winds and low humidity. Temperatures are
on track to reach the 80s for all but coastal areas where SSTs in
the upper 60s will limit air temps to the lower 70s. Afternoon
humidity levels will bottom out in the teens far west to the 30-40
percent range along the coast. Winds will increase slightly to the
10-13kt range in the wake of the sea breeze this afternoon. No
changes expected to the ongoing forecast.
&&
.SHORT TERM...
(Today through Sunday)
Issued at 409 AM CST Sat Mar 4 2023
Skies are expected to remain clear through tonight with only a few
clouds from time to time as PWATs struggle to reach 0.50". With the
clear skies expected to hang around, increased daytime high
temperatures for today a degree or two from the previous forecast
and adjusted the overnight lows for tonight to account for
radiational cooling. With a shallow layer of moisture, dry mid-
levels and sufficient radiational cooling, am expecting fog to
develop between midnight and Sunday morning. Increased the coverage
for patchy fog and areas of fog for tonight as the several models
are showing an increased area of low condensation pressure deficits,
low dewpoint depressions and relatively weak winds. The SREF is also
showing probabilities greater than 70-80% of fog developing with
visibilities less than 3 SM from the Coastal Plains to the Rio
Grande Plains. With moisture beginning to increase Sunday, increased
cloud cover could keep daytime highs a tad bit cooler than Saturday
with highs topping out in near 87 across the western Brush Country
and Rio Grande Plains.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 409 AM CST Sat Mar 4 2023
A broad upper ridge will persist over the Gulf of Mexico westward
across south Texas into northern Mexico through Wednesday. This will
keep temperatures well above normal with clouds on the increase for
Tuesday and Wednesday. A strong upper low west of the Pacific
Northwest Monday and Tuesday will open up as short wave trough
across the Sierras on Wednesday as another strong upper low drops
south out of the Gulf of Alaska. GEFS/ECENS shows the upper trough
moving across the central Rockies Thursday and into the central
plains on Friday, although the GFS is slightly slower. Moisture will
slowly increase through the week with GEFS/ECENS showing mean of
precipitable water up to 1.4 inches for Thursday and 1.5 inches
Thursday night. Isolated streamer showers will be possible from
Thursday afternoon with strengthening flow ahead of a front.
Isolated to possibly scattered convection should occur as the
frontal boundary moves into the region Thursday night into Friday
morning. Temperatures will be cooler for Friday to near or slightly
below normal.
&&
.AVIATION...
(18Z TAFS)
Issued at 1147 AM CST Sat Mar 4 2023
VFR conditions can be expected this afternoon and through much of
the overnight period under mostly clear skies and light to
moderate southeast winds. Patchy to areas of fog can be expected
late tonight and early Sunday morning as low level moisture
increases. There is a potential for IFR conditions due to low visibilities
across the inland coastal plains and northwest brush country
during the 10-13z time period impacting the KALI, KBEA and KCOT
terminals. Once the fog burns off, VFR conditions will prevail
once again with mostly clear skies and light southeast winds.
&&
.MARINE...
Issued at 409 AM CST Sat Mar 4 2023
Light easterly winds between 5-15 knots are expected across the
local waters though Sunday with wave heights between 3-4 feet.
Patchy fog may be possible tonight from midnight to sunrise, mainly
across the bays and waterways. A weak onshore flow Monday will
become weak to moderate Tuesday and Wednesday. Patchy sea fog will
be possible at night into the early morning hours from Monday
through Wednesday over the bays and near shore waters. Isolated
showers will be possible Thursday into Thursday night as onshore
flow increases to moderate. Isolated to scattered showers and
storms will be possible with a cold front late Thursday night into
Friday morning. Flow will become moderate north to northeast
behind the front Friday into Friday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 80 57 79 65 / 0 0 0 0
Victoria 80 52 79 62 / 0 0 0 0
Laredo 88 57 87 66 / 0 0 0 0
Alice 84 52 83 62 / 0 0 0 0
Rockport 77 64 77 66 / 0 0 0 0
Cotulla 89 55 88 63 / 0 0 0 0
Kingsville 83 53 81 63 / 0 0 0 0
Navy Corpus 76 66 75 68 / 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...JM/75
LONG TERM....ANM/88
AVIATION...JM/75
Hazardous weather outlook, Mar 4, 5:25 AM CST, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
525 AM CST Sat Mar 4 2023
TXZ229>234-239>247-342>347-442-443-447-051130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
525 AM CST Sat Mar 4 2023
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
Patchy to areas of fog will be possible from the Coastal Plains to
the Rio Grande Plains tonight from midnight to sunrise.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-051130-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
525 AM CST Sat Mar 4 2023
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 4, 6:45 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 AM CST SAT MAR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND DMG 5 SE CC AIRPORT 27.73N 97.45W
03/02/2023 NUECES TX BROADCAST MEDIA
TREE FELL ON TO A PICKUP.
1103 AM NON-TSTM WND DMG 6 S CORPUS CHRISTI 27.71N 97.39W
03/02/2023 NUECES TX BROADCAST MEDIA
TREE WAS SNAPPED.
1050 PM NON-TSTM WND DMG 3 NNW CC AIRPORT 27.81N 97.52W
03/02/2023 NUECES TX BROADCAST MEDIA
UPROOTED TREE FELL ON AND DAMAGED AN RV.
1054 PM NON-TSTM WND DMG 3 ENE CC AIRPORT 27.80N 97.47W
03/02/2023 NUECES TX BROADCAST MEDIA
LARGE TREE LIMB BROKE INTO A YARD.
1100 PM NON-TSTM WND DMG 5 S CORPUS CHRISTI 27.72N 97.41W
03/02/2023 NUECES TX BROADCAST MEDIA
TREE WAS SNAPPED.
1100 PM NON-TSTM WND DMG 4 S CORPUS CHRISTI 27.74N 97.41W
03/02/2023 NUECES TX BROADCAST MEDIA
TREE WAS BLOWN OVER.
1105 PM NON-TSTM WND DMG 4 SSE CORPUS CHRISTI 27.74N 97.39W
03/02/2023 NUECES TX PUBLIC
TREE WAS BLOWN OVER AND BLOCKING A STREET.
&&Local storm report, Mar 4, 6:45 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 AM CST SAT MAR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM NON-TSTM WND DMG 5 SE CC AIRPORT 27.73N 97.45W
03/02/2023 NUECES TX BROADCAST MEDIA
TREE FELL ON TO A PICKUP.
1103 PM NON-TSTM WND DMG 6 S CORPUS CHRISTI 27.71N 97.39W
03/02/2023 NUECES TX BROADCAST MEDIA
TREE WAS SNAPPED.
1050 PM NON-TSTM WND DMG 3 NNW CC AIRPORT 27.81N 97.52W
03/02/2023 NUECES TX BROADCAST MEDIA
UPROOTED TREE FELL ON AND DAMAGED AN RV.
1054 PM NON-TSTM WND DMG 3 ENE CC AIRPORT 27.80N 97.47W
03/02/2023 NUECES TX BROADCAST MEDIA
LARGE TREE LIMB BROKE INTO A YARD.
1100 PM NON-TSTM WND DMG 5 S CORPUS CHRISTI 27.72N 97.41W
03/02/2023 NUECES TX BROADCAST MEDIA
TREE WAS SNAPPED.
1100 PM NON-TSTM WND DMG 4 S CORPUS CHRISTI 27.74N 97.41W
03/02/2023 NUECES TX BROADCAST MEDIA
TREE WAS BLOWN OVER.
1105 PM NON-TSTM WND DMG 4 SSE CORPUS CHRISTI 27.74N 97.39W
03/02/2023 NUECES TX PUBLIC
TREE WAS BLOWN OVER AND BLOCKING A STREET.
&&Wildfire, Coastal Refugio County
- When
- March 4, 12:00 PM CST to March 5, 2:00 AM CST
- Where
- Coastal Refugio County forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Patton Fire burned 976 acres around 10 miles southwest of Austwell in eastern Refugio County.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Arizona, March 4 to 31, 20231 death · $65,000 · 11 events
- Flooding in California, March 4 to 30, 2023$43 million · 2 events
- Heavy Snow and High Wind in California, March 4 to 8, 2023$1.0 million · 17 events
- High Wind in Pennsylvania, March 4, 2023$200,000 · 52 kt wind · 4 events
- Winter Weather in California, March 4, 202318 events
- Winter Storm in Maine, March 4, 202317 events
- Heavy Snow and Winter Weather in Utah, March 4 to 6, 202312 events
- Winter Storm and Hail in California, March 4 to 7, 2023$10,000 · 1 in hail · 9 events
- Flood and Heavy Snow in California, March 4 to 5, 2023$8,000 · 8 events
- Heavy Snow and Winter Weather in California, March 4 to 6, 20237 events
- Heavy Snow and Winter Weather in Maine, March 4, 20236 events
- High Wind in West Virginia, March 4, 202363 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1089097.